Discussions that mention xanax

Addiction & Recovery board


Hi,
I'm sorry, I know there is quite a few threads on Xanax but I am really nervous. Next Monday I have to go into the hospital for a Long term EEG and stop all meds I take which is some Hydro (not enough for physical withdrawal) but I take 4 - 2 mg. Xanax a day! I have just been diagnosed w/Epilepsy this year and my "auras" are so bad, my Doc. wants this test done. I just don't know if the auras are worse from not taking Xanax. I ran out one night (so it was only a 24 hour period of no Xanax) and immediately, I started hearing weird sounds, like a constant siren sound, songs over and over vividly in my head, would have slight weird visions w/my eyes closed, could not sleep and when I tried, would have bad nightmares. Had to go to work the next day and thought I was going to die or have a seizure for sure.
What I'm trying to find out is if anyone has this weird sound and vision problems after 24 hrs. of not taking Xanax or if it's that and the seizure auras together doing this because the next day at work I started getting a horrible headache and throwing up alot (had to leave work I looked to sick). I sent something similar to the Epilepsy page that day I was so SCARED but no-one responded. I hope someone please responds because next Monday again, I have to stop cold turkey, at least for the 3 - 4 days I'm taking this in hosp. test. Just needing some advice. Thank you!!!

Kim
Kim,

I don't know much about epilepsy, but as far as addiction goes, I've heard xanax can be HORRIBLE. Does your dr. know about your usage and amounts? If not, he/she really, really needs to know. CT'ing off of benzos is not only painful, it is dangerous. You need to tell your dr. I'm wishing you all the best.

RTBD
[QUOTE=Kimwwe;3191467]Hi,
I'm sorry, I know there is quite a few threads on Xanax but I am really nervous. Next Monday I have to go into the hospital for a Long term EEG and stop all meds I take which is some Hydro (not enough for physical withdrawal) but I take 4 - 2 mg. Xanax a day! I have just been diagnosed w/Epilepsy this year and my "auras" are so bad, my Doc. wants this test done. I just don't know if the auras are worse from not taking Xanax. I ran out one night (so it was only a 24 hour period of no Xanax) and immediately, I started hearing weird sounds, like a constant siren sound, songs over and over vividly in my head, would have slight weird visions w/my eyes closed, could not sleep and when I tried, would have bad nightmares. Had to go to work the next day and thought I was going to die or have a seizure for sure.
What I'm trying to find out is if anyone has this weird sound and vision problems after 24 hrs. of not taking Xanax or if it's that and the seizure auras together doing this because the next day at work I started getting a horrible headache and throwing up alot (had to leave work I looked to sick). I sent something similar to the Epilepsy page that day I was so SCARED but no-one responded. I hope someone please responds because next Monday again, I have to stop cold turkey, at least for the 3 - 4 days I'm taking this in hosp. test. Just needing some advice. Thank you!!!

Kim

Hi! How can they just tell you to stop for 3 or 4 days cold turkey??? Do they not realize the words SEIZURE and EPILEPSY are the key here? I would, if I were you, tell them (the doctor) that you need a scheduled reduction--TELL THEM LOUD AND CLEAR--and change the appointment date to coincide with your schedule. This is for your benefit, not theirs!!! I can't believe the nerve of some doctors, I really can't!! (Anger, frustration, calm down Hopeto--!!) This is as bad as someone being in a detox and getting blind dosed. You have every right to be comfortable. I apologize for my attitude--I just get so doggone aggravated with medical geniuses. I will say a prayer for you. God bless and take care--Hopeto--
Thanks for your responses Hopeto and RTBD. I appreciate your frustration Hopeto, I feel the same. The only thing is that this is the best Neuro. in the area and with my auras being SO bad, I need something done soon. She knows how much I take and unfortunately, they actually try to induce a seizure out of you with the EEG's to get an accurate reading as to what part of the brain in being affected. I'm sure that shouldn't be hard stopping the Xanax! They have you already hooked up to an IV just in case you get one or are in trouble from withdrawal that they can shoot you with it quick.
I guess I'm just so scared from the weird symptoms I got the one night I did not have Xanax that I thought I was going crazy!! (Again, don't know if it was an Epilepsy aura or the Xanax). I have to prepare to feel the same but at least I'll be on video and in a hospital rather then stuck at work with no ride. I just don't know how people can get thru the MENTAL withdrawal of Xanax!! It seems worse then even Hydro. Someone had mentioned that it could be dangerous to stop cold turkey with Xanax? do you think It'll be ok that I'm monitered 24-7 with an IV? Sorry, I'm just so nervous!! Thank you!
Hi kimwwe,
Yes I do agree with hopeto. This is a very dangerous approach! Another member (Reachout) here on the boards can tell you about coming off of that much Zanax, in such a short amount of time will do. At one time I came off of a smaller amount than your on and I had the roughest time. I had a spaced out feeling, nervous all the time, ringing in my ears, achey/fatigue, panicky at times and could not sleep properly for a few months. I would in your case: Look up the ASHTON MANUAL by Professor heather Ashton, print it out, and give it to your doctor. You can search it as Ashton manual. It will also help you to understand many things about Benzo's, like how long they can stay in your system, symptoms of withdrawal, how to taper and other questions you may have. Please do not even attempt to do a cold turkey detox from this amount of xanax, for you may/will have a seizure/panic attacks, which inself complicates epilepsy. Hope you understand how important this is, to your life!

Best wishes,
MAKINIT